My fiance began exhibiting psychotic symptoms nine days ago. He is 38 years old. He has no prior psych history or hospitalization. He is diagnosed with mild depression NOS. He takes Lexapro, Wellbutrin, and Suboxone. We know that this episode is not substance induced. He is currently hospitalized in a psych facility and we still have no diagnosis.
Welcome to icliniq.com.
Psychotic symptoms can be precipitated by different causes like intense stress, affective disorder, psychotic disorder, use of illicit substances, sometimes due to organic problems in the brain (like epilepsy, lesion, inflammation, etc.). In a way it is good to know that your fiance is safe in a hospital where assessment and diagnostic work-up can be completed. You reported that it is not substance induced. Mental health professionals will need to observe him and complete the assessment to clarify the etiology of the psychotic symptoms. It can take some time to arrive at a definitive diagnosis but they may have a provisional working diagnosis. Kindly discuss with your treating team for more clarity.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. symptoms, it seems like fibromyalgia with anxiety. Whenever we are anxious, our autonomic nervous system plays a role, and hence increases the blood flow to various organs by pumping more blood at higher rates, and thus heartbeats can be felt by ... Read fullIs there any epilepsy that does not cause physical seizures?
.. not a diagnostic tool in itself. EEG can show abnormality in a normal person and also can be normal in epilepsy patients. Few EEG changes can be seen in normal and abnormal conditions. As you mentioned that your symptom is psychotic like, these... Read fullStress-a barrier for brain development,is that true?
.. of stress in children does affect brain development. As the brain develops till the age of 18 years, stress can affect the development. Stress can, in general, affect the functioning of the body, hormonal balance, and immunity levels as well. If ... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now